Oklahoma, 2019

Hail and Damaging Wind in Oklahoma, June 3, 2019

June 3, 2019 · NWS TSA · 2 events in 2 counties and zones

Scattered thunderstorms developed across eastern Oklahoma during the afternoon of the 3rd. The strongest storms produced hail up to half dollar size and damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered thunderstorms developed across eastern Oklahoma during the afternoon of the 3rd. The strongest storms produced hail up to half dollar size and damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 11:26 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 3, 11:26 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Mon Jun 3 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Highest storm chances will be across SE OK and NW AR for the first
6-8 hours of the TAF period, with more scattered coverage across
NE OK. MVFR cigs, MVFR/IFR vsbys expected in periods of thunder
through 02z, with VFR elements to prevail for the remainder of the
TAF period.

&&

.PREV DISCUSSION... /Issued 1018 AM CDT Mon Jun 3 2019/

DISCUSSION...
Scattered convection across SE OK this morning will continue into
at least into the early afternoon. Additional chances for
storms this afternoon will include all of the forecast area in a
warm humid environment. Greatest coverage expected across SE OK
and WC AR during peak heating and into the early evening. Main
forecast update is to raise pops to high chance across SE OK and
increase for other locations mainly along and south of I-40.
Temperatures look good for the afternoon. Slightly higher
dewpoints and increased cloud cover across NE OK will likely
preclude afternoon temperatures from reaching observed values of
yesterday, so those will be left as they are. Remaining elements
look reasonable as well.

Updated ZFP/PFM/AFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Jun 3, 11:44 AM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1244 PM CDT Mon Jun 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1244 PM AM CDT Mon Jun 3 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Thunderstorms have developed across parts of eastern Oklahoma and
northwest Arkansas as of early afternoon. Additional scattered
thunderstorm development expected through the afternoon as a moist
and unstable air-mass will be in place. A few pulse severe storms
will be possible with large hail and damaging winds. In addition,
locally heavy rainfall will be likely in the stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...Severe Thunderstorm...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a
series of upper level disturbances traverse the region in southwest
flow aloft. A stronger upper low will begin to move out of the
desert southwest and into the southern plains Thursday into
Friday. The threat for heavy rainfall will increase during this
time, leading to a more elevated threat of flash flooding as well
as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 3, 11:04 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1204 PM CDT Mon Jun 3 2019

ARZ029-OKZ076-031730-
Sebastian AR-Le Flore OK-
1204 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 1230 PM CDT...

At 1204 PM CDT, a strong thunderstorm was located 5 miles southeast
of Cameron, moving northeast at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Greenwood...
Pocola...                         Spiro...
Hackett...                        Howe...
Hartford...                       Huntington...
Bonanza...                        Midland...
Cameron...                        Excelsior...
Burnville...                      Jenny Lind...
Shady Point...                    Rock Island...
Patterson...                      Scullyville...
Arkola...                         Witcherville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3495 9440 3493 9445 3488 9446 3498 9472
      3533 9459 3533 9457 3530 9454 3530 9448
      3520 9416
TIME...MOT...LOC 1704Z 206DEG 21KT 3507 9450
Special weather statement, Jun 3, 11:15 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1215 PM CDT Mon Jun 3 2019

OKZ073-075-031745-
Pittsburg OK-Latimer OK-
1215 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LATIMER AND CENTRAL
PITTSBURG COUNTIES UNTIL 1245 PM CDT...

At 1214 PM CDT, a strong thunderstorm was located 3 miles east of
Alderson, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hartshorne...                     Krebs...
Alderson...                       Higgins...
Haileyville...                    Gowen...
Dow...                            Bache...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3479 9572 3498 9573 3504 9536 3474 9535
TIME...MOT...LOC 1714Z 269DEG 16KT 3488 9563
Special weather statement, Jun 3, 11:56 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1256 PM CDT Mon Jun 3 2019

OKZ075-076-031830-
Latimer OK-Le Flore OK-
1256 PM CDT Mon Jun 3 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LATIMER AND WEST
CENTRAL LE FLORE COUNTIES UNTIL 130 PM CDT...

At 1256 PM CDT, a strong thunderstorm was located 3 miles northwest
of Talihina, moving northeast at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Talihina...                       Bengal...
Talimena State Park...

LAT...LON 3470 9508 3476 9519 3498 9501 3485 9486
TIME...MOT...LOC 1756Z 221DEG 23KT 3478 9509

The radar

The Tulsa radar (KINX), 6 km away, was scanning. The volume nearest the first event began at 18:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Rogers

When
June 3, 12:45 PM CST
Where
Rogers County, 0.42 mi WNW of Inola
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.151, -95.507

Strong thunderstorm wind destroyed a barn, blew a carport into a house, and blew down numerous power lines.

Hail, Creek

When
June 3, 2:05 PM CST
Where
Creek County, 2 mi ENE of Sapulpa
Measured
1.25 in hail
Property damage
$5,000
Reported by
NWS Employee
Coordinates
36.011, -96.067

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837272, 837273.